Alabama, 2005Damaging Winds in Alabama, June 27, 2005
June 27, 2005 · NWS HUN · 2 events in 1 county or zone
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 27, 1:55 PM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 27, 1:55 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CDT MON JUN 27 2005
.DISCUSSION...
MORE SHOWERS AND STORMS HAVE POPPED UP OVER THE AREA THIS AFTERNOON
AS A PESKY UPPER LOW CONTINUES TO SPIN ABOVE THE TENNESSEE VALLEY.
TEMPS HAVE BEEN ABLE TO REBOUND INTO THE MID AND EVEN UPPER 80S
WHERE IT HAS NOT RAINED...BUT KHSV IS DOWN TO AROUND 80 WITH RAIN.
THIS WILL BE THE CONTINUED PATTERN FOR THE NEXT COUPLE DAYS. THE
SMALL DIFFERENCE WILL COME IN THAT THE UPPER ENERGY WILL NOT BE AS
ORGANIZED THE NEXT COUPLE DAYS SO GRADUALLY COVERAGE SHOULD DECREASE
DAY BY DAY.
THURSDAY IS THE INTERESTING DAY IN THE FORECAST. IT APPEARS WE WILL
BE IN BETWEEN SYSTEMS AND IN AN AREA OF SUBSIDENCE AND UPPER
RIDGING. ON TOP OF THAT...WE HAVE THE ALWAYS INTERESTING SWLY
SURFACE WIND FLOW. WITH ALL THIS IN MIND...THURSDAY COULD BE A VERY
WARM DAY. HAVE BOOSTED HIGHS INTO THE MID 90S AND IF NO RAIN
OCCURS...I COULD BE LOW.
ALSO WILL INCLUDE PATCHY FOG EACH OF THE FIRST THREE NIGHTS. WINDS
ARE SO LIGHT THAT ITS ALMOST A GIVEN.
EXTENDED (FRIDAY THROUGH MONDAY)...
BY FRIDAY THE UPPER RIDGE RETROGRADES AND IT IS POSSIBLE SOME WEAK
DISTURBANCES IN THE FAR SOUTHERN PORTION OF THE WESTERLIES COULD
SNEAK BACK IN HERE. THE GFS EVEN DEPICTS A COLD FRONT MOVING
THROUGH IN THE FRIDAY/SATURDAY TIME FRAME. I HAVE A HARD TIME BUYING
THIS AT THIS POINT...AND HAVE ELECTED TO KEEP US SOUTH OF THE FRONT.
HOWEVER...THE FACT THAT IT WILL BE CLOSEST FRIDAY DOES DICTATE GOING
WITH LOWER TEMPS THAN THURSDAY...AND A HIGHER RAIN CHANCE.
FOR THE REST OF THE EXTENDED...JUST GOING WITH A GENERAL CLIMATOLOGY
FORECAST...WITH SLIGHT CHANCE POPS EACH DAY. OVERALL...LITTLE CHANGE
WAS MADE TO THE EXTENDED PERIODS.
HOLIDAY FAST FACT...
JULY 4TH AT THIS POINT LOOKS VERY TYPICAL FOR SUMMERTIME WITH HIGHS
AROUND 90 AND AFTERNOON SHOWERS AND STORMS. LOOKING BACK OVER THE
LAST 20 YEARS IN HUNTSVILLE...WE HAVE SEEN 10 YEARS WITH RAINFALL...
AND 10 YEARS WITHOUT RAINFALL ON JULY 4TH. JUST MORE PROOF THAT RAIN
IN THE SUMMERTIME REALLY IS A HIT-OR-MISS PROPOSITION.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 69 87 69 88 / 30 40 30 30
SHOALS 69 88 69 89 / 30 40 30 30
CULLMAN 70 87 70 88 / 30 40 30 30
FAYETTEVILLE 68 86 68 87 / 30 40 30 30
FT PAYNE 66 86 66 87 / 30 40 30 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
Hazardous weather outlook, Jun 27, 12:01 PM CST, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
101 PM CDT MON JUN 27 2005
ALZ001>010-016-TNZ076-096-097-281000-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
101 PM CDT MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...(REST OF TODAY)...
THE COMBINATION OF A WARM MOIST AIRMASS AND AN UPPER LEVEL LOW WILL
CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP.
SOME OF THESE THUNDERSTORMS MAY BE RATHER STRONG...WITH A FEW
APPROACHING SEVERE CRITERIA. THE MAIN THREATS EXPECTED WITH THE
STRONGER THUNDERSTORMS ARE GUSTY WINDS...BRIEF DOWNPOURS AND SMALL
HAIL. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DECREASE IN COVERAGE WITHIN A FEW HOURS AFTER SUNSET.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
AN UNSTABLE AIRMASS WILL REMAIN ACROSS THE REGION FOR THE REST OF
THE WEEK. AS A RESULT TYPICAL SUMMERTIME AFTERNOON SHOWERS AND
THUNDERSTORMS ARE POSSIBLE EACH DAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
UNLIKELY.
PG/24/23
In the hours before
Special weather statement, Jun 27, 1:14 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
214 PM CDT MON JUN 27 2005
ALZ004-272000-
LAWRENCE-
214 PM CDT MON JUN 27 2005
...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY...
AT 211 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOULTON...MOVING NORTH AT 20 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MOULTON.
HATTON.
NE SMITH.
WHEELER.
NORTH COURTLAND.
TOWN CREEK.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
24
Special weather statement, Jun 27, 1:29 PM CST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
229 PM CDT MON JUN 27 2005
ALZ005-272015-
LIMESTONE-
229 PM CDT MON JUN 27 2005
...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY...
AT 226 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ATHENS TO 8 MILES
NORTH OF TRINITY...OR ALONG A LINE EXTENDING FROM ATHENS TO 9 MILES
SOUTHWEST OF ATHENS...MOVING NORTH AT 20 MPH.
WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
TANNER.
ATHENS.
RIPLEY.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
24
Thunderstorm Wind, Cullman
- When
- June 27, 3:30 PM CST to 3:32 PM CST
- Where
- Cullman County, Holly Pond
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.167, -86.617
A 12 inch diameter tree was blown down onto a power line.
Thunderstorm Wind, Cullman
- When
- June 27, 3:30 PM CST to 3:32 PM CST
- Where
- Cullman County, 1 mi S of Holly Pond
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.150, -86.617
A 18 inch diameter limb was blown down off a maple tree at a residence.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 27, 20051 death · 7 injured · 1 event
- Tornado in Nebraska, June 27, 2005$300,000 · F2 · 1 event
- Hail in Nebraska, June 27, 2005$3.2 million · 1.75 in hail · 5 events
- Hail in Kansas, June 27 to 28, 2005$375,000 · 2 in hail · 10 events
- Lightning Strikes in Georgia, June 27, 2005$400,000 · 2 events
- Flash Flood and Hail in Iowa, June 27 to 28, 2005$138,000 · 1 in hail · 17 events
- Lightning Strike in North Carolina, June 27, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, June 27, 20051 injured · $110,000 · 1 event
- Hail and Damaging Winds in Michigan, June 27, 20051 injured · $67,000 · 57 kt wind · 9 events
- Flash Flood in North Carolina, June 27, 2005$60,000 · 1 event
- Lightning Strike in Indiana, June 27, 2005$50,000 · 1 event
- Lightning Strike in North Carolina, June 27, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460169, 5460170.